| Catalog Number |
4002C0925 |
| Medical Device Problem Code |
Difficult or Delayed Activation (2577)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/16/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01185, 3005168196-2018-01187, 3005168196-2018-01188.The device was implanted into the patient.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra coils 400 (pc400¿s) and a penumbra coil detachment handle (handle).During the procedure, the physician advanced a pc400 in the target vessel and attempted to detach it using a handle; however, the pc400 failed to detach.Therefore, the physician manually detached the pc400.It was reported that the same issue occurred with two other pc400's.The procedure was completed using a new handle and additional pc400¿s.There was no report of an adverse effect to the patient.